Benzodiazepine Information Coalition
Educating About The Potential Adverse Effects Of
Benzodiazepines Taken As Prescribed.
“While it might initially seem that these communities and video blogs are simply artifacts of the internet culture, a closer look at the stories told on these forums suggests a different message. The message is that physicians have been unprepared for these withdrawal disorders and are unable to treat or even guide patients through complicated withdrawal from these substances.”Josef Witt-Doerring, MBBS, Daryl Shorter, MD, Thomas Kosten, MD
“Withdrawal charities, support groups and individual submissions also placed significantly more emphasis on the long-term psychosocial harms associated with dependence (such as loss of confidence after trauma of dependence, loss of friendships and relationships, adverse impacts on family members, time out from studying and achieving lower grades than expected, and loss of skills to return to employment). The overarching theme of many of these submissions was how benzodiazepines can devastate a patients’ life.”
Our informative blogs about benzodiazepines feature original content, from both the patient and medical perspective, advocacy opportunities, reflections of lived experience, events, facts and research.
New Jersey Assembly Bill 4760 was introduced by Assemblyman Sean Kean on December 6, 2018. He was made aware of the issues surrounding benzodiazepines by constituent Carmelita Pala, who has been injured by these prescription drugs. The bill will require the...
Since the advent of the internet and rise of social media, patients can connect and compare their experiences with prescribed drug withdrawal. A problem that was once considered rare is a worldwide epidemic that is finally getting noticed. A recent New York Times...
“Alice Woods” is dying of metastatic breast cancer, but she cares little for awareness efforts like pink ribbons and catchy hashtags like #stage4needsmore. You see, Alice has akathisia due to an adverse effect from discontinuing Klonopin — a condition that has caused...